Alert archive / Montana / High Wind Warnings in 2022

High Wind Warning 19, NWS Great Falls, MT

April 8, 2022

NWS Great Falls, MT issued this high wind warning at Apr 8, 2022, 2:07 PM MDT. It took effect at Apr 8, 2022, 9:00 PM MDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 8, 2022, 2:07 PM MDT (20:07 UTC)
In effect from
Apr 8, 2022, 9:00 PM MDT
Expired
Apr 9, 2022, 8:31 AM MDT
In force
12 hr
Issued by
NWS Great Falls, MT

The text

As transmitted.

447 
WWUS75 KTFX 082007
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
207 PM MDT Fri Apr 8 2022

MTZ009-010-048-091200-
/O.NEW.KTFX.HW.W.0019.220409T0300Z-220409T1800Z/
Northern Rocky Mountain Front-Eastern Glacier-Southern Rocky
Mountain Front-
Including the following locations: Marias Pass, Bynum, Choteau,
Browning, Heart Butte, Logan Pass, Augusta, and Cut Bank
207 PM MDT Fri Apr 8 2022

...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO NOON MDT 
SATURDAY...

* WHAT...West winds 25 to 40 mph with gusts to around 60 mph 
  expected.

* WHERE...The Rocky Mountain Front, including all of Glacier County.

* WHEN...From 9 PM this evening to Noon MDT Saturday.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel may be difficult for high profile 
  vehicles and towing units. Blowing dust could reduce visibility at 
  times.

* ADDITIONAL DETAILS...A period of strong winds is expected to 
  develop this evening following the passage of a cold front and 
  continuing through early Saturday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

Hoenisch
2 follow-up statements
835 
WWUS75 KTFX 090937
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
337 AM MDT Sat Apr 9 2022

MTZ009-010-048-091800-
/O.CON.KTFX.HW.W.0019.000000T0000Z-220409T1800Z/
Northern Rocky Mountain Front-Eastern Glacier-Southern Rocky
Mountain Front-
Including the following locations: Marias Pass, Bynum, Choteau,
Browning, Heart Butte, Logan Pass, Augusta, and Cut Bank
337 AM MDT Sat Apr 9 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY...

* WHAT...West winds 25 to 40 mph with gusts to around 60 mph 
  expected.

* WHERE...The Rocky Mountain Front, including all of Glacier County.

* WHEN...Until Noon MDT today.

* IMPACTS...High winds may move loose debris. Travel may be 
  difficult for high profile vehicles and towing units. Blowing dust 
  could reduce visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

RG
487 
WWUS75 KTFX 091431
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
831 AM MDT Sat Apr 9 2022

MTZ009-010-048-091545-
/O.CAN.KTFX.HW.W.0019.000000T0000Z-220409T1800Z/
Northern Rocky Mountain Front-Eastern Glacier-Southern Rocky
Mountain Front-
Including the following locations: Marias Pass, Bynum, Choteau,
Browning, Heart Butte, Logan Pass, Augusta, and Cut Bank
831 AM MDT Sat Apr 9 2022

...HIGH WIND WARNING IS CANCELLED...

Strong winds are no longer expected. Thus the high wind warning has 
been cancelled.

$$

Brusda

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Apr 8, 11:45 AM MDT, 2 hours 22 minutes earlier.

Area forecast discussion, Apr 8, 11:45 AM MDT, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Great Falls MT
1145 AM MDT Fri Apr 8 2022

Updated Aviation Discussion

.UPDATE...

Current forecast is on track with no significant changes with
the update this morning. Afternoon temperatures are on track to
reach near daily records in a few locations while increasing high
clouds could limit temps from reaching full potential in
increasing SW flow across the region. Hoenisch

&&

.SYNOPSIS...

A high pressure ridge will provide another dry and warm day, with
some near record highs possible. The passage of a Pacific cold
front this evening and tonight will bring precipitation to the
mountains and gusty southwesterly winds to the plains. This system
will usher in a prolonged stretch of colder than normal
temperatures and periods of snow this weekend into next week.

&&

.AVIATION...
1145 AM MDT Fri Apr 8 2022 (08/18Z TAF period)

VFR conditions persist through this afternoon under an increasing SW
flow aloft with broken high level cloud-cover. Surface winds from
the SW will increase substantially this afternoon ahead of a Pacific
cold front that sweeps east/southeast across the area between 00-06z
this evening. Winds shift to westerly with the frontal passage and
remain gusty through the rest of tonight and into Saturday. Showers
accompany the front across central and southwest MT this evening
with a brief period MVFR conditions possible. Hoenisch

Refer to weather.gov/zlc for more detailed regional aviation
weather and hazard information.

&&

.FIRE WEATHER...

There continues to be an increased fire weather concern for
Friday afternoon through the day on Saturday. HREF ensembles
guidance indicates a 50 percent probability or higher of at least
15 mph sustained winds combined with relative humidity values less
than 20 percent for areas along and west of a Havre-Great Falls-
Bozeman line for Friday afternoon. A brief period of elevated to
near critical fire weather risk can be expected, although
increased cloud cover ahead of an approaching Pacific trough and
attendant cold front may help reduce the risk by late afternoon.
The passage of the cold front Friday night will help cool
temperatures and may help lessen the dryness into Saturday, but
there is a 80+ percent chance of sustained winds of at least 25
mph. -RCG

&&

.PREV DISCUSSION...
/ISSUED 531 AM MDT Fri Apr 8 2022/

Today through Friday Night...Ridging aloft will bring one more
day of warm and dry conditions, but and approaching Pacific trough
and attendant cold front will bring increasing mid- and high-
level cloudiness throughout the day today. Many plains locations
still have a 50+ percent chance of seeing afternoon highs eclipse
the 80 degree mark. However, cloud cover will mostly keep
temperatures in the mid- and upper 70s, which are still
approaching record highs. By this afternoon, southwest flow aloft
begins to increase as the high pressure ridge is displaced to the
east. This will result in an increase in surface winds, especially
over the plains and southwest valleys. The combination of winds
and low relative humidity may bring a brief period of elevated to
near critical fire weather, see the fire weather section for more
details. The cold front will move through the region in a west to
east fashion this evening and tonight, bringing an area of
showers with it. With H700 temperatures approaching the -10 to
-14 C range and LI values of -1 to 1C, a few thunderstorms will be
 possible, especially over central and southwestern MT. Gusty
 winds and an isolated lightning strike or two will be the primary
 impact from this shower activity. The main focus for measurable
 precipitation will generally remain along the Divide and the
 central and southwest mountains, though some lower elevation
 areas will see some rain/snow as well. The colder air moving in
 will support some minor snow accumulation, mostly above mountain
 pass level.

Saturday through Tuesday night...Friday night's cold frontal
passage will leave cooler temperatures, gusty westerly winds and
scattered mostly mountain showers for Saturday. The latest
probabilistic guidance for winds suggests widespread wind gusts in
the 30 to 55 mph range for the plains and the Rocky Mountain
Front. Broad troughing settles into the area on Sunday into early
Monday, bringing another round of showers and accumulating snow
potential along the Northern Continental Divide. This will also
bring another dip in temperatures, with highs likely falling to 15
to 25 degrees below average. Ensemble guidance begins to diverge
in regards to forecast details for next week, though there is
agreement on a continuation of the unsettled weather pattern with
temperatures running as much as 20 to 30 degrees below normal.
Precipitation amounts will largely depend on the path of a closed
low Monday night into Tuesday. If this feature stays to the
north, moving through ID and WY, then there will be a potential
for significant snow amounts, especially in the southwest, the
central northerly upslope areas and locations along the Divide. A
further south path will yield much less snow totals. Current
probabilistic guidance gives a 50+ percent probability of at least
2 inches of snow for all areas except along the Hi-Line. The
higher probabilities for 6 inches or more of snow remain confined
to the higher terrain of the central mountains and areas along the
Divide. The progress of this system will continue to be monitored
for potential winter weather highlights.

Wednesday through next Friday...West to southwesterly flow aloft
returns for the second half of the week for slightly warmer
temperatures and mostly dry conditions. Forecast uncertainty
increases toward the end of the week, with some ensembles bringing
another upper level closed low through the region for next
weekend. - RCG

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  77  33  47  23 /   0  30  10   0
CTB  72  32  44  24 /  10  10  30  10
HLN  77  32  47  25 /   0  30  10  10
BZN  74  32  45  21 /   0  60  20  20
WYS  59  26  40  12 /   0  40  30  70
DLN  74  29  43  20 /   0  50  10  20
HVR  79  37  48  27 /   0  30  30  10
LWT  75  34  45  22 /   0  50  10  20

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
None.
&&

http://www.weather.gov/greatfalls

Nearby

High Wind Warnings in Montana, 2022Every high wind warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.